Since having a titanium rod inserted during neck surgery, I have begun to have signs and symptoms of Lupus. The doctors diagnose the Lupus, but refuse to say there is any connection between the surgery and the side effects. The side effects began developing within one week of the surgery. It has been eight months of hell, with a rash growing over my body that is like elephant skin - I cannot tolerate extreme temperatures or sunlight. I am told there is nothing to be done, and that the surgery was coincidental in causing any discomfort. Is there anyone out there with a similar experience? Or am I crazy?
Lupus may not be linked to your surgery. In lupus the blood counts (red blood cells, white blood cells and platelets) are low, positive antinuclear antibodies in the blood, increased sedimentation rates and increased C reactive protein. Diagnosis of Lupus is a combination of clinical symptoms and tests and there are '11' criteria.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.